Journal of Advanced Simulation in Science and Engineering
Online ISSN : 2188-5303
ISSN-L : 2188-5303
Papers
Numerical stability analysis of the local inertial equation with semi- and fully implicit friction term treatments: assessment of the maximum allowable time step
Tomohoiro TanakaHidekazu Yoshioka
Author information
JOURNALS FREE ACCESS

2017 Volume 4 Issue 2 Pages 162-175

Details
Abstract

The local inertial equation (LIE) as a simple mathematical model has been widely used for flood simulation. So far, the maximum allowable time step of the discretized LIE with the conventional semi-implicit scheme has been believed to follow the standard Courant-Friedrichs-Lewy condition. However, we demonstrate that this is not true from the viewpoint of a numerical stability analysis considering the model non-linearity. In addition, a fully-implicit variant of the scheme with higher stability is presented, indicating its practical advantages.

Information related to the author
© 2017 Japan Society for Simulation Technology
Next article
feedback
Top